Cold/Wind Chill, Hansford
- When
- October 25, 5:00 AM CST to 8:00 AM CST
- Where
- Hansford forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
The overnight low at Gruver was 32 degrees.
A cold front that moved through the Texas Panhandle during the daylight hours of the 24th allowed temperatures to reach freezing during the early morning hours of the 25th. These subfreezing temperatures threatened sensitive vegetation during the growing season.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front that moved through the Texas Panhandle during the daylight hours of the 24th allowed temperatures to reach freezing during the early morning hours of the 25th. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures dropped to 32 degrees across multiple counties in the Texas Panhandle. After sunrise on the 17th, temperatures quickly warmed above freezing by 8:00 AM CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 25, 2:30 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT FRI OCT 25 2013
.DISCUSSION...
CLOUDS EXPECTED TO INCREASE FROM THE SOUTHWEST TODAY AS MID- AND
LOWER-LEVEL MOISTURE IS TAPPED. HAVE KEPT SLIGHT CHANCE OF SHOWERS
IN FORECAST FOR THIS AFTERNOON IN WESTERN TEXAS PANHANDLE. POPS
RETAINED FOR ALL SECTIONS TONIGHT AS POSITIVELY-TILTED SHORTWAVE
TROF MOVES INTO THE AREA. HAVE CALLED FOR ISOLATED THUNDER ACROSS
SOUTHWEST HALF OF TEXAS PANHANDLE...WHERE STRONGER FLOW ALOFT WILL
ENCOUNTER STEEPER LAPSE RATES.
COLD FRONT MOVES THROUGH FORECAST AREA ON SATURDAY. HAVE SPREAD
SATURDAY MORNING POPS FARTHER NORTHWEST...DUE TO EXPECTED POSITION OF
FRONT. LOW POPS KEPT IN SOUTHEAST SATURDAY AFTERNOON AS FRONT EXITS
THE AREA. DRY FORECAST KEPT SATURDAY NIGHT THROUGH MONDAY.
MODELS CONTINUE TO HAVE DIFFICULTY MONDAY NIGHT AND BEYOND. HAVE
SIDED WITH ECMWF...WHICH CONTINUES TO KEEP A MORE MOIST AIRMASS IN
PLACE MONDAY NIGHT THROUGH WEDNESDAY NIGHT. HAVE INTRODUCED LOW
POPS ACROSS MAINLY THE NORTHEAST HALF OF THE FORECAST AREA FOR MONDAY
NIGHT THROUGH WEDNESDAY. HAVE LOWERED HIGH TEMPERATURES ACROSS
MAINLY NORTHERN SECTIONS DURING THIS TIME FRAME. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND AND INTO NEXT WEEK. NO EXCESSIVE WINDS ARE EXPECTED. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 44 64 38 73 / 5 30 20 5 0
BEAVER OK 67 44 65 34 73 / 0 20 20 0 0
BOISE CITY OK 66 43 63 35 74 / 5 20 10 0 0
BORGER TX 68 46 67 40 75 / 5 20 20 0 0
BOYS RANCH TX 70 45 67 38 75 / 10 20 20 0 0
CANYON TX 68 43 66 36 73 / 5 30 20 5 0
CLARENDON TX 63 46 67 42 71 / 0 30 20 5 0
DALHART TX 69 41 64 32 75 / 10 20 10 0 0
GUYMON OK 67 43 66 34 74 / 0 20 10 0 0
HEREFORD TX 67 44 67 34 74 / 20 30 20 5 0
LIPSCOMB TX 65 46 66 34 73 / 0 20 20 5 0
PAMPA TX 61 45 64 39 73 / 0 20 20 5 0
SHAMROCK TX 64 47 66 40 71 / 0 30 20 5 0
WELLINGTON TX 66 47 69 44 71 / 0 30 20 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DONLEY...GRAY...HANSFORD...
HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...
WHEELER.
FROST ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: COLLINGSWORTH.
OK...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
14/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 429 AM CDT FRI OCT 25 2013 OKZ001>003-TXZ001>020-252130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 429 AM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. COLD WEATHER IS EXPECTED EARLY THIS MORNING OVER THE EASTERN AND CENTRAL PANHANDLES. TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED FOR MUCH OF THIS AREA...WHERE A FREEZE WARNING HAS BEEN ISSUED. IN COLLINGSWORTH COUNTY...TEMPERATURES JUST ABOVE FREEZING ARE EXPECTED THOUGH FROST IS STILL POSSIBLE...THUS A FROST ADVISORY HAS BEEN ISSUED. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE TONIGHT. NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLE ON SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MAINLY THE NORTHEAST HALF OF THE COMBINED PANHANDLES MONDAY NIGHT THROUGH WEDNESDAY. NO STRONG OR SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
4 cold/wind chill. Local standard time, as filed.
The overnight low at Gruver was 32 degrees.
The overnight low at Miami was 32 degrees.
The overnight low at Canadian was 32 degrees.
The overnight low at Clarendon was 32 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476649, 476650, 476651, 476652.